Alert archive / California / Wind Advisories in 2014

Wind Advisory 22, NWS Los Angeles, CA

March 29, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 29, 2014, 2:14 PM PDT for Los Angeles County, California. It took effect at Mar 29, 2014, 10:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 2:14 PM PDT (21:14 UTC)
In effect from
Mar 29, 2014, 10:00 PM PDT
Expired
Mar 30, 2014, 9:03 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS76 KLOX 292114
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
214 PM PDT SAT MAR 29 2014

...GUSTY WINDS LATE THIS EVENING THROUGH SUNDAY MORNING...

.A COLD FRONT WILL BRING GUSTY NORTHWEST TO NORTH WINDS ACROSS THE
VENTURA AND LOS ANGELES COUNTY MOUNTAINS...SANTA CLARITA VALLEY
AND THE ANTELOPE VALLEY STARTING LATE THIS EVENING. BLOWING DUST
MAY OCCUR ACROSS THE DESERT AREAS AT TIMES THROUGH SUNDAY MORNING. 

CAZ088-300500-
/O.NEW.KLOX.WI.Y.0022.140330T0500Z-140330T1900Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
214 PM PDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON PDT SUNDAY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.
  STRONGEST WINDS WILL OCCUR NEAR NEWHALL PASS.

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE
  THROUGH SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-300500-
/O.NEW.KLOX.WI.Y.0022.140330T0500Z-140330T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
214 PM PDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON PDT SUNDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE
  THROUGH SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE INTERSTATE 5. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-300500-
/O.NEW.KLOX.WI.Y.0022.140330T0500Z-140330T1900Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
214 PM PDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON PDT SUNDAY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONGEST
  WINDS WILL OCCUR ACROSS THE WEST VALLEY.

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE
  THROUGH SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF
  BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
3 follow-up statements
719 
WWUS76 KLOX 300444
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
944 PM PDT SAT MAR 29 2014

...GUSTY WINDS LATE THIS EVENING THROUGH SUNDAY MORNING...

.A PASSING COLD FRONT WILL BRING GUSTY NORTHWEST TO NORTH WINDS
ACROSS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS...SANTA
CLARITA VALLEY AND THE ANTELOPE VALLEY. BLOWING DUST MAY OCCUR
ACROSS THE DESERT AREAS AT TIMES THROUGH SUNDAY MORNING.

CAZ088-301245-
/O.CON.KLOX.WI.Y.0022.140330T0500Z-140330T1900Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
944 PM PDT SAT MAR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. 
  STRONGEST WINDS WILL OCCUR NEAR NEWHALL PASS.

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE 
  THROUGH SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-301245-
/O.CON.KLOX.WI.Y.0022.140330T0500Z-140330T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
944 PM PDT SAT MAR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE 
  THROUGH SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-301245-
/O.CON.KLOX.WI.Y.0022.140330T0500Z-140330T1900Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
944 PM PDT SAT MAR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SUNDAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONGEST 
  WINDS WILL OCCUR ACROSS THE WEST VALLEY.

* TIMING...WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE 
  THROUGH SUNDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...
  AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
363 
WWUS76 KLOX 301228
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
528 AM PDT SUN MAR 30 2014

...GUSTY WINDS THIS MORNING...

.LAST NIGHTS COLD FRONT WILL HAS BROUGHT GUSTY NORTHWEST TO NORTH
WINDS TO THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS...SANTA
CLARITA VALLEY AND THE ANTELOPE VALLEY. BLOWING DUST MAY OCCUR
ACROSS THE DESERT AREAS AT TIMES THIS MORNING.

CAZ088-301900-
/O.CON.KLOX.WI.Y.0022.000000T0000Z-140330T1900Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
528 AM PDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. 
  STRONGEST WINDS WILL OCCUR NEAR NEWHALL PASS.

* TIMING...WINDS WILL CONTINUE THROUGH NOON BEFORE DIMINISHING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-301900-
/O.CON.KLOX.WI.Y.0022.000000T0000Z-140330T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
528 AM PDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE THROUGH NOON BEFORE DIMINISHING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-301900-
/O.CON.KLOX.WI.Y.0022.000000T0000Z-140330T1900Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
528 AM PDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONGEST 
  WINDS WILL OCCUR ACROSS THE WEST VALLEY.

* TIMING...WINDS WILL CONTINUE THROUGH NOON BEFORE DIMINISHING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION... 
  AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
808 
WWUS76 KLOX 301603
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
903 AM PDT SUN MAR 30 2014


CAZ053-054-059-088-301715-
/O.CAN.KLOX.WI.Y.0022.000000T0000Z-140330T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE...SANTA CLARITA...
NEWHALL...VALENCIA
903 AM PDT SUN MAR 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

NORTHWEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL
CONTINUE THROUGH THE MORNING...MAINLY THROUGH THE INTERSTATE 5
CORRIDOR. 

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:55 AM PDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 29, 10:55 AM PDT, 3 hours 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1055 AM PDT SAT MAR 29 2014

.SYNOPSIS...
A SERIES OF STORM SYSTEMS WILL AFFECT THE REGION OVER THE NEXT
WEEK...WITH BREAKS IN BETWEEN...ALONG WITH COOL AND BREEZY
CONDITIONS. THE FIRST SYSTEM WILL BE LATE TONIGHT INTO SUNDAY
MORNING. THE SECOND SYSTEM LOOKS STRONGER FROM LATE MONDAY INTO
TUESDAY...WITH LOWER SNOW LEVELS. AND THE THIRD SYSTEM APPROACHES
TOWARD THE END OF NEXT WEEK.

&&

.UPDATE...
MAIN UPDATE THIS MORNING WAS TO SLOW ARRIVAL OF RAIN AND CLEAN UP
CLOUD/FOG WORDING. HIGH-LEVEL CLOUDS ARE STREAMING ACROSS THE
SOUTHLAND BUT OVERALL A FAIRLY NICE DAY. TEMPERATURES ARE RUNNING
3-6 DEGREES WARMER IN MOST AREAS WITH 10+ HIGHER IN THE MOUNTAINS SO
HAVE INCREASED EXPECTED HIGHS IN MANY AREAS. THIS WAS REFLECTED IN
THE EARLY MORNING SOUNDING AT KNKX WITH A +12 DEGREES AT 4000 FEET.

LIGHT RAIN IS OCCURRING ACROSS SFO BAY THIS MORNING BUT REMAINS A
LONG WAYS FROM OUR CENTRAL COAST. HAVE SLOWED THE ARRIVAL OF THE
PRECIPITATION IN OUR NORTHERN AREAS FOR TODAY AS WE EXPECT THE MAIN
FRONTAL BAND TO START IMPACTING THIS AREA AFTER 00Z. THE CENTRAL
COAST WILL RECEIVE THE BULK OF THE RAINFALL FROM THIS STORM SYSTEM
WITH ABOUT 0.25" WITH LOCAL 0.50" IN THE TYPICAL WETTER SLO COUNTY
SPOTS. THE FRONT WEAKENS RAPIDLY AS IT MOVES SOUTH OF PT CONCEPTION
LATE TONIGHT AND SUNDAY. WIND FLOW TURNS FROM WESTERLY OVERNIGHT TO
NORTHWEST AND NORTH BY TOMORROW MORNING. THIS IS NOT A FAVORABLE
PATTERN FOR PRECIPITATION IN VENTURA AND LOS ANGELES COUNTIES.
EXPECT BEST PRECIP TO OCCUR ON THE NORTH SLOPES OF THE MOUNTAINS AND
THIS IS INDICATED BY THE NAM MODEL...ONLY LIGHT RAIN OR SHOWERS
ACROSS THE POPULATED VALLEYS/COASTS. THE MAIN IMPACT WILL BE GUSTY
NORTHWEST AND NORTH WINDS LATER TONIGHT AND INTO SUNDAY MORNING. MAY
NEED TO BOOST THE WIND ADVISORY FLAG IN THE AFTERNOON FORECAST
PACKAGE FOR THIS. TEMPERATURES WILL BE NOTICEABLY COOLER IN THE
MOUNTAINS ON SUNDAY AND SNOW LEVELS FALL TO 5000 FEET OR LESS WITH
LIGHT ACCUMULATIONS LIKELY TO OCCUR BEFORE THE PRECIP ENDS.
VALLEY/COAST TEMPS WILL BE 1-4 DEGREES COOLER THAN TODAY.

***FROM PREVIOUS DISCUSSION***
BY MONDAY...A MUCH LARGER AND COLDER UPPER LOW WILL BECOME ELONGATED
FROM THE GULF OF ALASKA TO JUST WEST OF CENTRAL CALIFORNIA. THIS
UPPER LOW WILL SET UP WITH A SLIGHT NEGATIVE TILT. THIS NEGATIVE
TILT WILL HELP SET UP A DIFFLUENT AREA...ESPECIALLY ACROSS SLO/SBA
COUNTY INITIALLY. THE COMBINATION OF THIS FEATURE AND A STRONG 140
KT JET CORE PROGGED TO MOVE IN FROM THE WEST OVER SLO/SBA COUNTIES
SHOULD HELP TO ENHANCE RAINFALL TOTALS FOR THESE AREAS. ALTHOUGH THE
FRONT HOLDS TOGETHER AS IT PUSHES INTO VENTURA AND LA COUNTIES
MONDAY NIGHT...THE BEST DYNAMICS STAY TO THE NORTH. RAIN AND
SNOWFALL TOTALS WILL VARY WITH THIS SYSTEM...WITH HIGHEST TOTALS
LIKELY OVER SLO/SBA COUNTIES WITH THE COLD FRONT. SNOW LEVELS SHOULD
BE LOWER THAN THE PREVIOUS STORM WHICH COULD BRING HAZARDOUS DRIVING
CONDITIONS TO THE I-5 CORRIDOR MONDAY NIGHT INTO TUESDAY.

.LONG TERM (TUE-FRI)...
BY TUESDAY...THE GFS SHOWS THE CUTOFF LOW TRACKING SOUTH SKIRTING
ALONG THE CENTRAL COAST. THEREFORE THERE SHOULD CONTINUE TO BE A
CHANCE OF SHOWERS JUST ABOUT EVERYWHERE ON TUESDAY. IN FACT...500 MB
TEMPS WILL BE AROUND -28 DEGREES CELSIUS IN THE COLD CORE OF THE
UPPER LOW LATE TUE AFTERNOON AS IT SETS UP OVER THE CENTRAL COAST.
THIS SHOULD BE COLD ENOUGH TO DESTABILIZE THE ATMOSPHERE AND ALLOW
FOR SLIGHT CHANCE FOR THUNDERSTORMS TUE AFTERNOON INTO THE EVENING
HOURS. THE EUROPEAN MODEL KEEPS THE UPPER LOW FARTHER NORTH AT THIS
TIME. THEREFORE...WILL LET THE DAY SHIFT TAKE A LOOK TO SEE IF BOTH
MODELS BECOME MORE IN LINE BEFORE ADDING TSTMS TO THE FORECAST. BY
WEDNESDAY...THE UPPER LOW FILLS IN AND EJECTS EAST INTO AZ/NM. WED
SHOULD BE PARTLY CLOUDY.

BOTH THE GFS AND EURO MODELS BEGIN TO MOVE OUT OF PHASE WITH THE
TIMING OF THE NEXT FRONTAL BOUNDARY. THE EUROPEAN MODEL BRINGS
ANOTHER FRONTAL BOUNDARY INTO THE AREA BY THURSDAY
AFTERNOON/EVENING...WHILE THE GFS HAS BECOME MORE BEARISH WITH ONLY
SHOWERS EXPECTED ACROSS AREAS N OF POINT CONCEPTION. FOR NOW WILL
BROAD BRUSH SLIGHT CHANCE POPS FOR AREAS S OF POINT CONCEPTION
THU/FRI. EXPECT HIGH TEMPS TO REMAIN BELOW NORMAL FOR THIS TIME OF
YEAR FOR MUCH OF NEXT WEEK.

&&

.AVIATION...29/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE CENTERED 700SM WEST OF POINT
CONCEPTION THIS MORNING WILL MOVE OVER AND EXIT THE AREA THROUGH THE
PERIOD. A SURFACE COLD FRONT IS EXPECTED TO DISSIPATE IN THE
VICINITY OF POINT CONCEPTION AROUND 30/03Z. UPPER LEVEL STRONG
SOUTHWEST WINDS WILL PREVAIL WHILE MID LEVEL LIGHT SOUTHWEST WINDS
BECOME MODERATE BY 30/08Z THEN MODERATE WEST NORTHWEST AFTER 30/14Z.
MODERATE ONSHORE PRESSURE GRADIENT THROUGH 30/06Z THEN MODERATE
NORTHERLY BETWEEN 30/09-30/19Z THEN MIXED MODERATE ONSHORE AND
NORTHERLY GRADIENT THEREAFTER. A WEAK CAPPING MARINE INVERSION THIS
MORNING AROUND 1KFT WILL NOT EXIST SUNDAY MORNING. FREEZING LEVEL
WAS APPROXIMATELY 11KFT THIS MORNING AND WILL DIFFER AND RANGE FROM
MINUS 5KFT NORTH HALF AND MINUS 2KFT SOUTH HALF SUNDAY MORNING.

KLAX...CHANCE CIGS 030 AT TIMES BETWEEN 30/06-30/09Z. OTHERWISE
BKN-SCT 250 THROUGH THE PERIOD. SURFACE WINDS 27020G25KT LIKELY
AFTER 30/21Z.

KBUR...CHANCE CIGS 070 AT TIMES BETWEEN 30/09-30/12Z. OTHERWISE
BKN-SCT 250 THROUGH THE PERIOD.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX)

&&

PUBLIC...BOLDT/KAPLAN
AVIATION...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 29, 6:00 AM PDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT MAR 29 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

PATCHY DENSE FOG WILL CONTINUE THROUGH MID MORNING ACROSS PORTIONS
OF THE CENTRAL COAST. A WEAK COLD FRONT WILL REACH SAN LUIS OBISPO
COUNTY BY LATE THIS AFTERNOON OR THIS EVENING. THIS COLD FRONT WILL
CONTINUE TO WEAKEN AS IT PUSHES INTO VENTURA AND LOS ANGELES
COUNTIES THIS EVENING. RAINFALL AMOUNTS WILL REMAIN LIGHT FOR THE
MOST PART.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

A SECOND STORM SYSTEM WILL MOVE ACROSS THE FORECAST AREA MONDAY
EVENING THROUGH TUESDAY. EXPECT HIGHER RAINFALL AND SNOWFALL AMOUNTS
WITH THIS NEXT SYSTEM. A THIRD STORM SYSTEM IS LIKELY TO AFFECT THE
FORECAST AREA THURSDAY NIGHT OR FRIDAY. WE ARE NOT EXPECTING COPIOUS
AMOUNTS OF RAIN WITH THE NEXT FEW SYSTEMS.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:31 AM PDTSmall Craft AdvisoryLOX65 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.